Imre Z. Ruzsa
|Imre Z. Ruzsa|
23 July 1953 |
|Alma mater||Eötvös Loránd University|
Ruzsa participated in the International Mathematical Olympiad for Hungary, winning a silver medal in 1969, and two consecutive gold medals with perfect scores in 1970 and 1971. He graduated from the Eötvös Loránd University in 1976. Since then he has been at the Alfréd Rényi Institute of Mathematics of the Hungarian Academy of Sciences. He was awarded the Rollo Davidson Prize in 1988. He was elected corresponding member (1998) and member (2004) of the Hungarian Academy of Sciences. He was invited speaker at the European Congress of Mathematics at Stockholm, 2004, and in the Combinatorics section of the International Congress of Mathematicians in Madrid, 2006. In 2012 he became a fellow of the American Mathematical Society.
With Endre Szemerédi he proved that on n points only o(n2) triples can be given such that the union of any 3 of them contains at least 7 points. He proved that an essential component has at least (log x)1+ε elements up to x, for some ε > 0. On the other hand, for every ε > 0 there is an essential component that has at most (log x)1+ε elements up to x, for every x. He gave a new proof to Freiman's theorem. Ruzsa also showed the existence of a Sidon sequence which has at least x0.41 elements up to x.
In a result complementing the Erdős–Fuchs theorem he showed that there exists a sequence a0, a1, ... of natural numbers such that for every n the number of solutions of the inequality ai + aj ≤ n is cn + O(n1/4log n) for some c > 0.
- Ruzsa, I. Z.; Szemerédi, E. (1978). "Triple systems with no six points carrying three triangles". Colloq. Math. Soc. János Bolyai. North-Holland, Amsterdam-New York. 18: 939–945.
- Ruzsa, I. Z. (1987). "Essential components". Proceedings of the London Mathematical Society. 54: 38–56. doi:10.1112/plms/s3-54.1.38.
- Ruzsa, I. Z. (1994). "Generalized arithmetical progressions and sumsets". Acta Mathematica Hungarica. 65: 379–388. doi:10.1007/BF01876039.
- Ruzsa, Imre Z. (1997). "The Brunn-Minkowski inequality and nonconvex sets". Geometriae Dedicata. 67 (3). pp. 337–348. doi:10.1023/A:1004958110076. MR 1475877.
- List of Fellows of the American Mathematical Society, retrieved 2013-07-07.